Alert archive / Mississippi / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Apr 15, 2021, 1:36 PM CDT for 10 counties in Mississippi; Catahoula Parish, Concordia Parish, Louisiana. It took effect at Apr 16, 2021, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2021, 1:36 PM CDT (18:36 UTC)
- In effect from
- Apr 16, 2021, 7:00 PM CDT
- Expired
- Apr 17, 2021, 4:30 AM CDT
- In force
- 10 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -174 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WGUS64 KJAN 151836 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson MS 136 PM CDT Thu Apr 15 2021 LAZ024-026-MSZ060>066-072>074-160245- /O.NEW.KJAN.FF.A.0006.210417T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Purvis, Lumberton, Meadville, Ferriday, Bude, Vidalia, Collins, Harrisonburg, New Hebron, Monticello, Roxie, Jonesville, Prentiss, West Ferriday, Natchez, Bassfield, Brookhaven, West Hattiesburg, Mount Olive, Laurel, Hattiesburg, and Columbia 136 PM CDT Thu Apr 15 2021 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of northeast Louisiana and Mississippi, including the following areas, in northeast Louisiana, Catahoula and Concordia. In Mississippi, Adams, Covington, Forrest, Franklin MS, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and Marion. * From Friday evening through Saturday morning * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. $$ 27
6 follow-up statements
734 WGUS64 KJAN 160246 FFAJAN Flood Watch National Weather Service Jackson MS 946 PM CDT Thu Apr 15 2021 LAZ024-026-MSZ060>066-072>074-161100- /O.CON.KJAN.FF.A.0006.210417T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Purvis, Lumberton, Meadville, Ferriday, Bude, Vidalia, Collins, Harrisonburg, New Hebron, Monticello, Roxie, Jonesville, Prentiss, West Ferriday, Natchez, Bassfield, Brookhaven, West Hattiesburg, Mount Olive, Laurel, Hattiesburg, and Columbia 946 PM CDT Thu Apr 15 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR FRIDAY NIGHT... The Flash Flood Watch continues for * Portions of northeast Louisiana and Mississippi, including the following areas, in northeast Louisiana, Catahoula and Concordia. In Mississippi, Adams, Covington, Forrest, Franklin MS, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and Marion. * From Friday evening through Saturday morning * Thunderstorms will bring heavy rainfall of two to four inches Friday night. Given the moist soil conditions, flash flooding will be a concern as we go through Friday night. * Flash flooding of low lying areas could result in some road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ EC
107 WGUS64 KJAN 160857 FFAJAN Flood Watch National Weather Service Jackson MS 357 AM CDT Fri Apr 16 2021 LAZ024-026-MSZ060>066-072>074-161700- /O.CON.KJAN.FF.A.0006.210417T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Jonesville, Harrisonburg, Vidalia, Ferriday, West Ferriday, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 357 AM CDT Fri Apr 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of northeast Louisiana and Mississippi, including the following areas in northeast Louisiana, Catahoula and Concordia. In Mississippi, Adams, Covington, Forrest, Franklin MS, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and Marion. * From this evening through Saturday morning * Thunderstorms will bring heavy rainfall of two to four inches tonight. Given the moist soil conditions, flash flooding will be a concern as we go through this evening into early Saturday morning. * Flash flooding of low lying areas could result in some road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ JNE
995 WGUS64 KJAN 161407 FFAJAN Flood Watch National Weather Service Jackson MS 907 AM CDT Fri Apr 16 2021 LAZ024-026-MSZ060>066-072>074-162215- /O.CON.KJAN.FF.A.0006.210417T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Purvis, Lumberton, Meadville, Ferriday, Bude, Vidalia, Collins, Harrisonburg, New Hebron, Monticello, Roxie, Jonesville, Prentiss, West Ferriday, Natchez, Bassfield, Brookhaven, West Hattiesburg, Mount Olive, Laurel, Hattiesburg, and Columbia 907 AM CDT Fri Apr 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of northeast Louisiana and Mississippi, including the following areas, in northeast Louisiana, Catahoula and Concordia. In Mississippi, Adams, Covington, Forrest, Franklin MS, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and Marion. * From 7 PM CDT this evening through Saturday morning * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. * Flash flooding of low lying areas could result in some road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ 2
733 WGUS64 KJAN 161854 FFAJAN Flood Watch National Weather Service Jackson MS 154 PM CDT Fri Apr 16 2021 LAZ024-026-MSZ060>066-072>074-170300- /O.CON.KJAN.FF.A.0006.210417T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Purvis, Lumberton, Meadville, Ferriday, Bude, Vidalia, Collins, Harrisonburg, New Hebron, Monticello, Roxie, Jonesville, Prentiss, West Ferriday, Natchez, Bassfield, Brookhaven, West Hattiesburg, Mount Olive, Laurel, Hattiesburg, and Columbia 154 PM CDT Fri Apr 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * Portions of northeast Louisiana and Mississippi, including the following areas, in northeast Louisiana, Catahoula and Concordia. In Mississippi, Adams, Covington, Forrest, Franklin MS, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and Marion. * From 7 PM CDT this evening through Saturday morning * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. * Flash flooding of low lying areas could result in some road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ TW
755 WGUS64 KJAN 170203 FFAJAN Flood Watch National Weather Service Jackson MS 903 PM CDT Fri Apr 16 2021 LAZ024-026-MSZ060>066-072>074-171015- /O.CON.KJAN.FF.A.0006.000000T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Jonesville, Harrisonburg, Vidalia, Ferriday, West Ferriday, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 903 PM CDT Fri Apr 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... The Flash Flood Watch continues for * Portions of northeast Louisiana and Mississippi, including the following areas in northeast Louisiana, Catahoula and Concordia. In Mississippi, Adams, Covington, Forrest, Franklin MS, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and Marion. * Until 7 AM CDT Saturday * A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation.You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. * Flash flooding of low lying areas could result in some road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$
903 WGUS64 KJAN 170930 FFAJAN Flood Watch National Weather Service Jackson MS 430 AM CDT Sat Apr 17 2021 LAZ024-026-MSZ060>066-072>074-171030- /O.CAN.KJAN.FF.A.0006.000000T0000Z-210417T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Jonesville, Harrisonburg, Vidalia, Ferriday, West Ferriday, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 430 AM CDT Sat Apr 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northeast Louisiana and Mississippi has been cancelled. Additional rainfall today is not expected to contribute to flash flooding. $$ 22
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Apr 15, 12:19 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 15, 12:19 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1219 PM CDT Thu Apr 15 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Morning thunderstorms and low ceilings have since moved out of the area with the one exception being HBG/PIB/LUL where MVFR ceilings will likely hang on for a few more hours before finally pushing east. VFR conditions will prevail at all terminals through the remainder of the TAF period. Cloud cover will increase again tonight, but ceilings are expected to remain VFR. Winds will be out of the north. /TW/ && .DISCUSSION... A weak wave embedded within zonal flow aloft that was responsible for overnight showers and storms has pushed east of the area this morning. As such, the majority of activity has cleared the area with only a few lingering showers across the Hwy 98 corridor. Cloud cover will also decrease from north to south with most areas along and north of I-20 seeing partly cloudy skies by late this morning if not already. Temperatures are expected to warm into the upper 60s to low 70s area wide this afternoon. The main change to the forecast was to update the PoPs as precipitation moves out along with minor tweaks to sky cover, otherwise the ongoing forecast remains on track and no additional changes were needed. /TW/ Prior discussion below: Today and Tonight... Rain showers will continue across areas south of I-20 today through mid morning but these showers are expected to dissipate before noon. After showers exit the region, we will be rain free for the rest of the day and partly clear skies will prevail across the north. Much of the southern half of the CWA will still experience mostly cloudy skies. High temperatures will be in the lower 70s for most locations with an exception of a patch of temperatures in the upper 60s across the extreme northwest. As we enter into the night time, a rain free evening will prevail however shortly after midnight, rain chances will increase from west to east as a cold front moving across the Plains, begins to approach the ArkLMiss. Low temperatures tonight will be in the mid 50s./JNE/ Friday through Wednesday night: Cooler than normal temperatures are expected through the period. The period will start off wet but dry weather is expected by Sunday and will last through the middle of next week. Moisture will increase more earnestly from the southwest Friday ahead of a developing surface low in response to a potent shortwave tracking east across the central Plains towards the mid Mississippi valley. Our PWATs will surge above and inch and a half along and south of Interstate 20 by mid afternoon and continue into Saturday morning before getting knocked down by drier air in the wake of a cold front. Overall, instability will remain limited and help mitigate the potential for severe storm development but rainfall of one to three inches in a short amount of time Friday and Friday night over nearly saturated soils will lead to the potential for runoff issues and flash flooding. Wl highlight this "Limited" threat in our HWO generally along and south of the Interstate 20 corridor. Model consensus suggests the surface low will track east along the Gulf coast through Saturday and the rain will slowly taper off from the northwest Saturday as the surface low moves farther away from our CWA. Unfortunately, it looks like it will take until Saturday evening for the rain to end over our southeast most zones. Sunday is expected to be dry in our CWA despite a shortwave moving from the Ozarks to the Tennessee valley that may bring the chance of rain to north Mississippi. A few additional shortwaves look to swing across our region through Wednesday and a cold front on Wednesday but no measurable rainfall is expected in our CWA through Wednesday night. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 53 65 54 / 11 23 71 93 Meridian 71 52 65 51 / 12 16 52 91 Vicksburg 71 53 65 54 / 11 41 80 93 Hattiesburg 72 55 68 56 / 13 26 68 86 Natchez 71 54 67 56 / 12 43 82 93 Greenville 69 53 62 51 / 10 38 71 89 Greenwood 70 52 63 52 / 8 27 59 91 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/JNE/22
Hazardous weather outlook, Apr 15, 3:58 AM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 358 AM CDT Thu Apr 15 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 160900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 358 AM CDT Thu Apr 15 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday One to three inches of rain in a short amount of time Friday through Friday night may lead to flash flooding for the area generally along and south of the Interstate 20 corridor. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:47 PM CDT | River Flood Warning | JAN | Franklin | 13 hr |
| Apr 15, 3:34 AM CDT | Special Weather Statement | JAN | Copiah | 56 min |
| Apr 15, 4:32 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 22 min |
| Apr 15, 5:20 AM CDT | Special Weather Statement | JAN | Jones | 55 min |
Nearby
Flash Flood Watches in Mississippi, 2021Flash Flood Watches in Louisiana, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.